Group photo
Author:
YOGALOVESBACK's Photo YOGALOVESBACK SparkPoints: (16,378)
Fitness Minutes: (17,073)
Posts: 99
9/29/14 6:11 P

Send Private Message
Reply
"Avoid making any changes in your diet without first talking to your doctor. Foods that are high in vitamin K (liver, leafy green vegetables, or vegetable oils) can make Coumadin less effective. If these foods are part of your diet, eat a consistent amount on a weekly basis.

Grapefruit juice may interact with warfarin and lead to unwanted side effects. Avoid the use of grapefruit products while taking Coumadin."

From Drugs.com

From what I've learned the warnings about grapefruit juice and consistent levels of vitamin K are quite serious.

 July Minutes: 0
0
30.75
61.5
92.25
123
JANKENT Posts: 1,079
9/6/14 4:26 A

My SparkPage
Send Private Message
Reply
I have been on Courmadin ( warfarin) for 16 years now and have never stopped eating greens but was told that I should never eat grapefruit or drink grapefruit juice .

MRSFANCYLADY's Photo MRSFANCYLADY Posts: 3,543
9/5/14 11:31 P

My SparkPage
Send Private Message
Reply
Check with your doctor and/or a Pharmacist.

And let us not grow weary of doing good, for in due season we will reap, if we do not give up.
Galatians 6:9 (ESV)

"I can do ALL things thru Christ which strengthens me." Philippians 4:13

I'm pressing FORWARD!

I KNOW THAT I CAN DO IT!
I'M WINNING EACH DAY!


Brenda is on PST

Mrs.fancylady


 current weight: 199.9 
206
194.5
183
171.5
160
IMVEGAN's Photo IMVEGAN Posts: 2,961
9/5/14 10:31 P

My SparkPage
Send Private Message
Reply
Often you can eat the offending veggie but just not within several hours of taking the medication.. I agree with everyone before me.. more questions need to be asked and more specific directions are needed.


For Vitamin K I have heard that you can continue to eat the green veggies if you always eat the same amount everyday... without fail.. so that they can regulate your medication to allow for that amount of vitamin K in your body and prescribe the right amount of warfarin or other heart drug according to what you eat. But if one day you don't eat the greens that is a problem....


Edited by: IMVEGAN at: 9/5/2014 (22:37)
 current weight: 113.4 
146
137.85
129.7
121.55
113.4
RUTHEY01's Photo RUTHEY01 SparkPoints: (0)
Fitness Minutes: (75,182)
Posts: 2,311
9/5/14 10:23 P

My SparkPage
Send Private Message
Reply
I agree with Viv. Both my mother and daughter take coumadin. It's vitamin K they have to be careful of and they both eat small amounts of veggies with it with no adverse reactions. They have a list of veggies to eat sparingly from their doctors. They can eat most veggies though.

Ruth

"Adam fell that men might be, and men are that they might have joy."


 current weight: 178.0 
178
169.75
161.5
153.25
145
MISS_VIV's Photo MISS_VIV Posts: 13,379
9/5/14 8:28 P

My SparkPage
Send Private Message
Reply
You might want to check again with the doctors regarding the green veggies.. I know coumadin it is suggested that you not eat LARGE QUANTITIES..but does not require that you cut them out completely.

emoticon



 current weight: 158.0 
173
167.25
161.5
155.75
150
SUSHI1310's Photo SUSHI1310 SparkPoints: (2,470)
Fitness Minutes: (1,068)
Posts: 32
9/5/14 8:17 P

Send Private Message
Reply
So I'm on this medication that get affected by some of the vitamins in green veggies and its so frustrating cause green veggies are my favourite and a big part of my diet .
Any suggestions to what I can do?

 Pounds lost: 4.0 
0
7.25
14.5
21.75
29
Page: 1 of (1)  

Report Innappropriate Post

Other Calling All Vegetarians & Vegans General Team Discussion Forum Posts

Topics:
Last Post:
9/3/2017 12:54:05 AM
8/20/2017 6:58:55 PM
1/21/2018 8:01:02 PM
11/27/2017 9:28:35 PM
1/23/2018 11:33:01 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x9x59054800

Review our Community Guidelines